Sweet's syndrome in a granulocytopenic patient with acute myeloid leukemia on FLT3 inhibitor.
Introduction: Gilteritinib is a FLT3 kinase inhibitor approved for FLT3-mutated acute myeloid leukemia (AML). We present a case of febrile neutropenia and neutrophilic dermatosis consistent with Sweet's syndrome (SS).
Case history: A 55-year-old woman presented with fever and skin lesions after 4 weeks of initiation of Gilteritinib for AML. She was febrile, pancytopenic and neutropenic with absolute neutrophil count (ANC) of 0.1x10E3/UI. Examination revealed reddish and violaceous rashes on her extremities. Pathology showed superficial dermal edema, widespread epidermal spongiosis and multiple neutrophils in the dermal infiltrate. Rash improved with prednisone 60 mg daily and started to flare with taper. She was still on Gilteritinib all this time. Gilteritinib was finally stopped due to non-response and possible contribution in flaring her SS. Shortly after, the patient succumbed to progressive disease and complications of sepsis.
Discussion: There have been reports of SS in neutropenic patients although SS is typically a neutrophilic dermatosis. The pathogenesis of SS in neutropenia remains uncertain. Our study represents an additional medication-associated cutaneous complication of AML therapy. Clinicians need to be aware of potential neutrophilic dermatoses with FLT-3 inhibition, even with peripheral neutropenia.
J Community Hosp Intern Med Perspect
Paudel, A., Dhital, R., Areoye, G., Basnet, S., & Tachamo, N. (2020). Sweet's syndrome in a granulocytopenic patient with acute myeloid leukemia on FLT3 inhibitor.. J Community Hosp Intern Med Perspect, 10 (3), 275-278. Retrieved from https://scholarcommons.towerhealth.org/gme_int_med_resident_program_read/569